Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2001, 6:43 PM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 6:43 PM CDT (23:43 UTC)
- Expired
- Apr 14, 2001, 7:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 156 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:05 PM CDT | Hail 1.75 | Caddo, OK | |
| Apr 14, 7:20 PM CDT | Hail 0.75 | Lane, OK | |
| Apr 14, 7:20 PM CDT | Hail 1 | Caney, OK | |
| Apr 14, 7:20 PM CDT | Hail 0.88 | Caney, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 142344
SVROKC
OKC005-013-150030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
643 PM CDT SAT APR 14 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 730 PM CDT
* AT 643 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
EXTENDING FROM 4 MILES NORTH OF KENEFIC TO 7 MILES WEST OF
SILO...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE ARMSTRONG...ATOKA...CADDO...
CANEY...KENEFIC...LANE...SILO...TUSHKA AND LAKE TEXOMA.
HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY
WITH THIS SEVERE THUNDERSTORM. BOATERS AND CAMPERS ALONG THE NORTH
PORTION OF LAKE TEXOMA SHOULD PREPARE FOR THIS DANGEROUS STORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3438 9639 3414 9640 3400 9654 3402 9597
3437 9578
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:55 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 14, 3:55 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT SAT APR 14 2001 WEAK FRONT NEAR THE RED RIVER AND DRY LINE BEGINNING TO EDGE INTO FAR WESTERN OKLAHOMA ARE PROVIDING A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MEANWHILE... ADDITIONAL UPPER SUPPORT BEING PROVIDED BY A WAVE MOVING ACROSS COLORADO AND NORTHERN NEW MEXICO. AS THE WAVE MOVES THROUGH THE CENTRAL PLAINS OVERNIGHT... A WEAK FRONT IS EXPECTED TO SHIFT SOUTH ACROSS PORTIONS OF THE AREA. PRECIP COULD LINGER INTO EARLY SUNDAY OVER THE CENTRAL AND SOUTHWEST... AND INTO THE AFTERNOON OVER THE FAR SOUTHEAST. WILL INTRODUCE LOW POPS OVER THE SOUTH BY TUESDAY AFTERNOON AND INTO THE EVENING AS WARM AIR AND MOISTURE ADVECTION INCREASES OVER THE AREA AT THE 850MB LEVEL. MEANWHILE... A STRONG WAVE DROPPING INTO THE MIDWEST U.S. WILL HELP DRIVE A LARGE SURFACE HIGH SOUTH THROUGH THE PLAINS. CONVERGENCE WITH THE FRONT MAY ALSO AID SCATTERED PCPN OVER THE SOUTH. THE FRONT WILL BRING IN COOLER TEMPS ON MONDAY... CONTINUING INTO THE MIDDLE OF THE WEEK. THE EXTENDED PERIODS FROM TUES THROUGH SAT LOOK DRY AT THIS TIME... WITH TEMPERATURES WARMING IN THE SECOND HALF OF THE WEEK. FCSTID = 32 OKC 60 74 50 64 / 60 30 10 10 HBR 57 76 49 65 / 40 10 10 20 SPS 61 78 53 69 / 50 30 10 30 GAG 49 73 44 62 / 30 10 10 10 PNC 58 72 48 62 / 60 10 10 10 DUA 64 78 52 68 / 60 50 10 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 14, 4:47 PM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT APR 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KAMAY TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0337 PM WICHITA FALLS TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0400 PM 6 SW GRANITE OK .75 INCH HAIL
04/14/01 GREER COUNTY EOC
0403 PM 4 S LONE WOLF OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0417 PM 4 E LUGERT OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0425 PM WAURIKA OK 1.75 INCH HAIL
04/14/01 JEFFERSON COUNTY SHERIFF OFFICE
0428 PM WAURIKA OK .75 INCH HAIL
04/14/01 JEFFERSON COUNTY EOC
0440 PM RYAN OK 1.00 INCH HAIL
04/14/01 JEFFERSON PUBLIC REPORT
BRLocal storm report, Apr 14, 6:42 PM CDT, 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT SAT APR 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 10 ENE COOPERTON OK .75 INCH HAIL
04/14/01 KIOWA REPORTED BY OFF-DUTY
NWS EMPLOYEE
0516 PM LUGERT OK 1.00 INCH HAIL
04/14/01 KIOWA REPORTED BY COUNTY
EMERGENCY MANAGER
0542 PM APACHE OK 1.00 INCH HAIL
04/14/01 CADDO REPORTED BY APACHE
POLICE DEPARTMENT
0545 PM LONE GROVE OK .88 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0550 PM 1 W ARDMORE OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 2 W DICKSON OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 3 SW DICKSON OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM DICKSON OK 2.00 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 2 N DICKSON OK 2.00 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM CYRIL OK .88 INCH HAIL
04/14/01 CADDO REPORTED BY CYRIL
POLICE DEPARTMENT
0615 PM 6 N MANNSVILLE OK .70 INCH HAIL
04/14/01 JOHNSTON PUBLIC REPORT
0620 PM 2 N MANNSVILLE OK 2.00 INCH HAIL
04/14/01 JOHNSTON REPORTED BY CARTER
COUNTY EMERGENCY
MANAGER
0625 PM 1 N MADILL OK 1.75 INCH HAIL
04/14/01 MtARSHALL REPORTED BY COUNTY
EMERGENCY MANAGER
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:24 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 51 min |
| Apr 14, 3:38 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 52 min |
| Apr 14, 3:49 PM CDT | Tornado Warning | OUN | Greer | 26 min |
| Apr 14, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Apr 14, 4:18 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 42 min |
| Apr 14, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 46 min |
| Apr 14, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 47 min |
| Apr 14, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 49 min |
| Apr 14, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 48 min |
| Apr 14, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 39 min |
| Apr 14, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 31 min |
| Apr 14, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 30 min |
| Apr 14, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Marshall | 51 min |
| Apr 14, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Apr 14, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.